Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 125, NWS Austin/San Antonio, TX

October 30, 2015Williamson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 30, 2015, 3:18 PM CDT for Williamson County, Texas. It took effect at Oct 30, 2015, 4:49 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 3:18 PM CDT (20:18 UTC)
In effect from
Oct 30, 2015, 4:49 PM CDT
Expired
Oct 31, 2015, 7:51 PM CDT
In force
27 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Gabriel River at Georgetown South Fork (GETT2). The gauge peaked at 11.28 ft at Oct 30, 2015, 8:00 PM CDT.

actionminormoderate51010/3010/3111/0111/02
Action stage
7 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08104900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 30, 12:47 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 30, 12:47 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 PM CDT FRI OCT 30 2015

.AVIATION.../18Z TAFS/
CONVECTION HAS CURRENTLY DECREASED SOMEWHAT ACROSS THE AUS...SAT...SSF
TAF SITES WITH MAINLY ISOL/SCT -SHRA'S. HOWEVER...ADDITIONAL SHRA/TSRA'S
ARE EXPECTED THIS AFTERNOON AND EVENING AS A SERIES OF UPPER DISTURBANCES
CONTINUE TO MOVE ACROSS THE REGION AHD OF A COLD FRONT. GENERALLY MVFR
CONDITIONS WILL PERSIST ACROSS MUCH OF THE AREA THROUGH TONIGHT WITH
BRIEF PERIODS OF IFR CONDITIONS AND STRONG GUSTY WINDS IN AND NEAR TSRA'S.
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE HILL COUNTRY LATE TONIGHT INTO
EARLY SAT MORNING WITH DRIER CONDITIONS FILTERING INTO THE AREA AND ENDING
RAIN CHCS FROM W TO E...LEADING TO VFR CONDITIONS BY MID MORNING SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  66  78  57  77 / 100  90  40  10  -
AUSTIN BERGSTROM INTL AIRPORT  78  66  79  54  77 / 100  90  40  10  -
NEW BRAUNFELS MUNI AIRPORT     79  67  82  56  79 /  90  90  40  10  -
BURNET MUNI AIRPORT            75  62  74  54  75 /  90  90  30  10  -
DEL RIO INTL AIRPORT           81  61  79  53  82 /  70  70  20  -    0
GEORGETOWN MUNI AIRPORT        76  65  76  54  75 /  90  90  40  10  -
HONDO MUNI AIRPORT             80  65  83  54  80 /  90  80  30  -    0
SAN MARCOS MUNI AIRPORT        78  67  80  57  77 / 100  90  40  10  -
LA GRANGE - FAYETTE REGIONAL   79  70  80  58  76 /  90  80  70  20  10
SAN ANTONIO INTL AIRPORT       80  67  82  57  80 /  90  90  30  -   -
STINSON MUNI AIRPORT           81  68  84  58  80 /  80  80  30  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...LH
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Oct 30, 8:11 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 AM CDT FRI OCT 30 2015

TXZ171>173-183>194-202>209-217>225-228-311315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
811 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING FLASH FLOODING IS POSSIBLE TODAY FOR MOST OF SOUTH
CENTRAL TEXAS. THE FIRST ROUND OF THUNDERSTORMS IS OCCURRING THIS
MORNING...AND A TORNADO WATCH IS IN EFFECT UNTIL NOON LOCAL TIME
ALONG AND EAST OF KERRVILLE TO PEARSALL. A SECOND ROUND OF
THUNDERSTORMS IS EXPECTED LATER THIS AFTERNOON AND TONIGHT...AND
A FLASH FLOOD WATCH IS IN EFFECT ALONG AND EAST OF A LINE FROM
KERRVILLE TO PEARSALL. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 2-4
INCHES WITH ISOLATED TOTALS UP TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CHANCES OF LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 10 AM SATURDAY MORNING ALONG AND
EAST OF A LINE FROM KERRVILLE TO PEARSALL. HEAVY RAINFALL
RESULTING IN LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT
BUT DAMAGING WINDS AND FREQUENTLY LIGHTNING WILL ALSO EXIST WITH
THIS SYSTEM AS IT MOVES THROUGH BY THE AFTERNOON WHEN SKIES CLEAR
OUT BEHIND THE FRONT. A STORM SYSTEM PRODUCING SHOWERS AND
THUNDERSTORMS WILL APPROACH BY WEDNESDAY BUT NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY
MORNING.

In the hours before

Local storm report, Oct 30, 1:35 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     FLASH FLOOD      6 N SAN MARCOS          29.96N  97.93W
10/30/2015                   HAYS               TX   COCORAHS

            SEVERE FLOODING REPORTED WITH NEARBY CREEKS IMPASSABLE

&&

EVENT NUMBER EWX1500843

SBS
Local storm report, Oct 30, 1:40 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       2 N JOHNSON CITY        30.31N  98.41W
10/30/2015  M3.19 INCH       BLANCO             TX   COCORAHS

            RAIN FALL DURING THE PAST 4 HOURS...WATER IS STANDING
            IN FIELDS WITH PONDING ON ROADWAYS. LOCAL CREEK BANK IS
            FULL

&&

EVENT NUMBER EWX1500844

SBS
Local storm report, Oct 30, 1:42 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HEAVY RAIN       4 NNE AUSTIN            30.33N  97.72W
10/30/2015  M4.49 INCH       TRAVIS             TX   COCORAHS

            STORM TOTAL THUS FAR WITH 4.07 INCHES OCCURRING IN THE
            PAST 6 HOURS

&&

EVENT NUMBER EWX1500845

SBS
Local storm report, Oct 30, 1:47 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
147 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HEAVY RAIN       5 WSW MANOR             30.32N  97.63W
10/30/2015  M1.39 INCH       TRAVIS             TX   COCORAHS

            RAINFALL IN THE PAST 90 MINUTES...

&&

EVENT NUMBER EWX1500846

SBS
Local storm report, Oct 30, 1:49 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 SE SUNSET VALLEY      30.23N  97.82W
10/30/2015  M3.00 INCH       TRAVIS             TX   COCORAHS

            RAINFALL IN 60 MINUTES

&&

EVENT NUMBER EWX1500847

SBS
Special weather statement, Oct 30, 2:02 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT FRI OCT 30 2015

TXZ193-209-223-301945-
FAYETTE TX-BASTROP TX-GONZALES TX-
202 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BASTROP...
NORTHEASTERN GONZALES AND WESTERN FAYETTE COUNTIES UNTIL 245 PM
CDT...

AT 201 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAELDER...OR 11 MILES WEST OF FLATONIA...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...WAELDER...CISTERN...MULDOON...KOVAR...JEDDO...COLONY...
THOMPSONVILLE...TOGO...PLUM...KIRTLEY...WEST POINT...WINCHESTER...
NEWTONVILLE...RABBS PRAIRIE AND FLOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ADDITIONAL FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2958 9726 2968 9742 2976 9737 2979 9732
      2981 9733 3015 9710 3011 9704 3003 9702
      3006 9696 2999 9685
TIME...MOT...LOC 1901Z 215DEG 29KT 2970 9729

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:07 AM CDTSpecial Weather StatementEWXUvalde38 min
Oct 30, 3:09 AM CDTTornado WarningEWXZavala23 min
Oct 30, 3:30 AM CDTSpecial Weather StatementEWXUvalde45 min
Oct 30, 3:48 AM CDTSpecial Weather StatementEWXMedina42 min
Oct 30, 4:08 AM CDTSpecial Weather StatementEWXGillespie52 min
Oct 30, 4:13 AM CDTTornado WarningEWXMedina35 min
Oct 30, 4:24 AM CDTSpecial Weather StatementEWXHays51 min
Oct 30, 4:39 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more29 hr
Oct 30, 4:40 AM CDTSpecial Weather StatementEWXHays50 min
Oct 30, 4:44 AM CDTSevere Thunderstorm WarningEWXBandera18 min
Oct 30, 4:46 AM CDTFlash Flood WarningEWXBexar, Comal, Kendall4 hr
Oct 30, 4:53 AM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Oct 30, 5:04 AM CDTFlash Flood WarningEWXBlanco, Comal, Hays, Kendall4 hr
Oct 30, 5:29 AM CDTSpecial Weather StatementEWXWilson46 min
Oct 30, 5:31 AM CDTFlash Flood WarningEWXBexar, Guadalupe, Wilson3 hr
Oct 30, 5:34 AM CDTTornado WarningEWXBexar, Wilson26 min
Oct 30, 5:41 AM CDTFlash Flood WarningEWXBandera, Medina, Uvalde4 hr
Oct 30, 5:58 AM CDTTornado WarningEWXBexar, Wilson12 min
Oct 30, 6:00 AM CDTSpecial Weather StatementEWXBlanco45 min
Oct 30, 6:05 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano, Travis, Williamson3 hr
Oct 30, 6:13 AM CDTSevere Thunderstorm WarningEWXWilson32 min
Oct 30, 6:22 AM CDTTornado WarningEWXWilson38 min
Oct 30, 6:36 AM CDTSevere Thunderstorm WarningEWXGuadalupe54 min
Oct 30, 6:51 AM CDTTornado WarningEWXGuadalupe39 min
Oct 30, 6:54 AM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Hays, Travis3 hr
Oct 30, 7:04 AM CDTSevere Thunderstorm WarningEWXBexar, Comal41 min
Oct 30, 7:07 AM CDTSevere Thunderstorm WarningEWXComal, Guadalupe, Hays83 min
Oct 30, 7:18 AM CDTTornado WarningEWXComal, Guadalupe, Hays27 min
Oct 30, 7:43 AM CDTTornado Warning Tornado observedEWXCaldwell, Guadalupe, Hays26 min
Oct 30, 7:46 AM CDTAreal Flood AdvisoryEWXBurnet, Llano, Travis, Williamson3 hr
Oct 30, 7:51 AM CDTRiver Flood WarningEWXComal, Guadalupe16 hr
Oct 30, 8:03 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe20 hr
Oct 30, 8:03 AM CDTRiver Flood WarningEWXComal, Guadalupe20 hr
Oct 30, 8:07 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays53 min
Oct 30, 8:08 AM CDTSevere Thunderstorm WarningEWXComal, Hays52 min
Oct 30, 8:21 AM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Hays, Travis54 min
Oct 30, 8:26 AM CDTRiver Flood WarningEWXHays38 hr
Oct 30, 8:43 AM CDTFlash Flood Warning EmergencyEWXBexar, Comal, Hays8 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar27 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar46 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar31 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXBexar, Wilson51 hr
Oct 30, 8:48 AM CDTRiver Flood WarningEWXKarnes4 days
Oct 30, 8:48 AM CDTTornado WarningEWXCaldwell, Hays, Travis27 min
Oct 30, 8:52 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Guadalupe, Hays, Travis, Williamson13 hr
Oct 30, 9:06 AM CDTFlash Flood WarningEWXBlanco, Kendall5 hr
Oct 30, 9:14 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis61 min
Oct 30, 9:17 AM CDTTornado WarningEWXTravis28 min
Oct 30, 9:29 AM CDTRiver Flood WarningEWXComal18 hr
Oct 30, 9:29 AM CDTRiver Flood WarningEWXGuadalupe29 hr
Oct 30, 9:29 AM CDTRiver Flood WarningEWXCaldwell, Gonzales4 days
Oct 30, 9:29 AM CDTRiver Flood WarningEWXCaldwell, Gonzales50 hr
Oct 30, 9:29 AM CDTRiver Flood WarningEWXGonzales4 days
Oct 30, 9:29 AM CDTRiver Flood WarningEWXDeWitt5 days
Oct 30, 9:45 AM CDTRiver Flood WarningEWXComal16 hr
Oct 30, 9:48 AM CDTFlash Flood WarningEWXBastrop, Lee13 hr
Oct 30, 9:53 AM CDTSpecial Weather StatementEWXBlanco52 min
Oct 30, 10:16 AM CDTFlash Flood Warning EmergencyEWXTravis6 hr
Oct 30, 10:16 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis29 min
Oct 30, 10:32 AM CDTTornado WarningEWXBastrop, Travis13 min
Oct 30, 10:40 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Lee, Travis65 min
Oct 30, 10:41 AM CDTRiver Flood WarningEWXBlanco22 hr
Oct 30, 10:41 AM CDTRiver Flood WarningEWXTravis31 hr
Oct 30, 10:41 AM CDTRiver Flood WarningEWXTravis29 hr
Oct 30, 10:41 AM CDTRiver Flood WarningEWXBastrop58 hr
Oct 30, 10:46 AM CDTRiver Flood WarningEWXBexar, Guadalupe28 hr
Oct 30, 10:56 AM CDTSpecial Weather StatementEWXCaldwell49 min
Oct 30, 11:46 AM CDTSpecial Weather StatementEWXLee44 min
Oct 30, 12:05 PM CDTSevere Thunderstorm WarningEWXLee40 min
Oct 30, 12:21 PM CDTSpecial Weather StatementEWXWilliamson39 min
Oct 30, 12:30 PM CDTFlash Flood Warning EmergencyEWXCaldwell, Guadalupe, Hays3 hr
Oct 30, 1:50 PM CDTFlash Flood WarningEWXBlanco, Burnet, Kendall, Llano3 hr
Oct 30, 2:02 PM CDTSpecial Weather StatementEWXFayette43 min
Oct 30, 2:17 PM CDTRiver Flood WarningEWXTravis16 hr
Oct 30, 3:49 PM CDTRiver Flood WarningEWXKarnes4 days
Oct 30, 4:36 PM CDTSpecial Weather StatementEWXWilliamson24 min
Oct 30, 6:10 PM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Oct 30, 6:31 PM CDTSpecial Weather StatementEWXVal Verde44 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.